MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A-LT
Medical Device Problem Codes Connection Problem (2900); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported having issues with the patch cable connection between their laptop and the nk main unit.They received an error message stating connection error failure when starting the main unit.However, it happened two times during a procedure, and they had to reboot and hold the cable in to get it to start.They tried switching between multiple cables, but the error still occurred.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported having issues with the patch cable connection between their laptop and the nk main unit.They received an error message stating connection error failure when starting the main unit.However, it happened two times during a procedure, and they had to reboot and hold the cable in to get it to start.They tried switching between multiple cables, but the error still occurred.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported having issues with the patch cable connection between their laptop and the nk main unit.They received an error message stating connection error failure when starting the main unit.However, it happened two times during a procedure, and they had to reboot and hold the cable in to get it to start.They tried switching between multiple cables, but the error still occurred.No patient harm was reported.Investigation summary: the customer reported no further issues.They were instructed by nka tech support to be more careful when moving the system during procedures.As such, it is likely that the cause of the issue is improper movement of the device during use and is related to user education.Movement may have caused cables not to be properly seated in their connectors and caused errors.It is also possible that damage to the cable or connectors would cause the issue to occur when the system is moved.Cable damage can occur as a result of physical damage or wear and tear.Physical damage can occur to cables should they be bent and tugged on with excessive force, resulting in internal wires breaking.Frequent pulling and bending of the cable can also cause wires to separate.The cause of the issue is likely related to the movement of the system during a procedure based on what the customer reported.There is no evidence of an nk device malfunction that may have contributed to the reported issue.This issue will be tracked for future occurrences.Attempt # 1: 12/28/2023 emailed the bme for all items under the no information list.No reply was received.Attempt # 2: 01/03/2024 emailed the bme for all items under the no information list.No reply was received.Attempt # 3: 01/05/2024 emailed the bme for all items under the no information list.No reply was received.
 
Event or Problem Description

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18461132
Report Number8030229-2024-04032
Device Sequence Number11542033
Product Code GWF
UDI-Device Identifier00841983103629
UDI-Public00841983103629
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A-LT
Device Catalogue NumberMEE-2000A-LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date01/06/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown